Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Unsteady diffusion from a source in uniform stream

Author: C. Y. Wang
Journal: Quart. Appl. Math. 50 (1992), 49-55
MSC: Primary 76R50; Secondary 80A20
DOI: https://doi.org/10.1090/qam/1146623
MathSciNet review: MR1146623
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Basic exact solutions for an unsteady point heat source in a uniform stream are presented. The governing equation is solved using changes of variables and Laplace transform. Both diffusion and convection are important. The periodic source sheds a trail of thermal energy packets, alternating and rapidly decreasing in strength. The suddenly started source reaches steady state in a time of 4(diffusivity)/(velocity)$ ^{2}$.

References [Enhancements On Off] (What's this?)

  • [1] A. V. Liukov, Analytical Heat Diffusion Theory, Academic Press, New York, 1968
  • [2] J. Crank, The mathematics of diffusion, 2nd ed., Clarendon Press, Oxford, 1975. MR 0359551
  • [3] D. Rosenthal, The theory of moving sources of heat and its application to metal treatments, Trans. ASME 68, 849-866 (1946)
  • [4] M. Jacob, Heat Transfer, Vol. I, Wiley, New York, 1949

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76R50, 80A20

Retrieve articles in all journals with MSC: 76R50, 80A20

Additional Information

DOI: https://doi.org/10.1090/qam/1146623
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society